MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted therakos to report clots observed in the return line with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported alarm #16: collect pressure and alarm #17: return pressure alarms and observed blood clotting in the return line when approximately 470 ml of whole blood had been processed.Clots were also found in the patient line, centrifuge bowl, and blood filter.The ecp treatment was aborted, and residual blood was not returned to the patient.The customer had used the wrong anticoagulant (heparin) concentration - 100 u/ml instead of 25000 u/ml.The customer returned photos for evaluation.The patient has been reported to have been stable.No patient harm has been reported.
 
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction clot observed in the return line.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p226 was conducted.There were no non-conformances associated with this complaint.This lot met all release requirements.A review of kit lot p226 shows no trends.Trends were reviewed for complaint categories alarm #16: collect pressure, alarm #17: return pressure and clot observed.No trends were detected for these complaint categories.Section 2-9 of the cellex operators manual for use with software 5.6 on anticoagulant states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." the customer-provided photographs verify clots in the centrifuge bowl.The root cause for the clotting observed has determined to be use error because the customer used heparin with a concentration of 100 u/ml instead of 25,000 u/ml.No further action is required at this time; this investigation is now complete.(b)(4), (b)(6) 2026.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown
dublin, D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key25058217
Report Number3036773437-2026-00042
Device Sequence Number10100661
Product Code LNR
UDI-Device Identifier00705030000005
UDI-Public(01)00705030000005(10)P226(17)270401
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXSP-I
Device Lot NumberP226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG